FDA Warns: Arth-Q Supplement Should Not Be Used Due to Hidden Ibuprofen

Consumers should not purchase or use Arth-Q, a product promoted and sold as a dietary supplement for joint, muscle, and arthritic pain, Food and Drug Administration (FDA) warns in a public notification. Arth-Q contains undeclared ibuprofen, and the agency is warning consumers of the potential for drug-drug interactions and the increased risk of adverse events. FDA also notes that ibuprofen may cause increased risk of cardiovascular events, such as heart attack and stroke, as well as serious gastrointestinal damage including bleeding, ulceration, and fatal perforation of the intestines. Arth-Q is sold on the Internet and in retail stores. The product is labeled in English, and is also promoted to the Korean-speaking community. FDA advises consumers to stop using this product immediately. Consumers experiencing negative side effects such as unusually dark stools or urine, stomach pain, increased bruising, or other signs of bleeding should contact their health care providers as soon as possible. Health care providers and patients are encouraged to report any adverse events or side effects related to the use of this product to FDA’s MedWatch Safety Information and Adverse Event Reporting Program.
http://tinyurl.com/kpkxqf2